What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 2:27 AM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 12, 2:27 AM EST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
327 AM EDT Mon Jun 12 2023
...ISOLATED SEVERE STORMS POSSIBLE FROM I-10 CORRIDOR NORTHWARD
THIS AFTERNOON AND EVENING...
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...(Today-Tonight)
Issued at 325 AM EDT Mon Jun 12 2023
Models show a cold front moving into southeast GA with low level
flow prevailing from the southwest or west. A shortwave through
will move through early in the day while some embedded shortwave
troughs push into GA and northeast FL in the aftn hours. Best
forcing and moisture for convection will be over southeast GA near
the cold front and along the east coast where the Atlantic sea
breeze will be pinned near the coast due to stronger southwest-
west flow. Strengthening winds aloft across the northern zones and
the incoming cold front will support a risk of a few strong to
severe storms today, with damaging winds and some hail the main
threats. Cellular and multi-cell storms anticipated over the GA
zones, but faster storm motion to east will mitigate flooding
potential, unless storms training over the same area. Will go with
likely POPs for most of southeast GA, and low chance POPs for
northeast FL. One of the uncertainties in the forecast today is in
regard to possible outflow boundary associated with storms in central
GA. This may arrive in the north zones about 12z-13z today and could
tame the convection further north while convection fires along the
boundary midday close to the FL/GA state line. Highs today will
be in the lower 90s most areas, even at the beaches, but upper 80s
to about 90 over the far north where clouds, precip and possible
outflow boundaries interrupt some of the daytime heating.
Tonight, the frontal boundary will be stalled near the Altamaha
River Basin, and so the focus of evening storms is likely from
the I-10 corridor northward, but a few showers and storms may drift
toward a St Augustine to Gainesville line as shortwave disturbances
in the cyclone flow aloft push convection east-southeast. Lows
tonight will be mild given periods of clouds and enhanced
southwest flow just above the sfc. Localized fog possible but winds
and clouds may discourage formation and duration.
&&
.SHORT TERM...
(Tuesday through Thursday)
Issued at 325 AM EDT Mon Jun 12 2023
The region will be in the base of an upper trough on Tuesday, as
surface boundary lingers over southern GA. There is a chance for
storms across the area Tuesday, with the greatest chance across
SE GA. Given the addition of the upper trough, potential will
increase Tuesday afternoon for severe storms closer to the frontal
boundary. Highs will range from around 90 over SE GA, to the
lower to mid 90s over NE FL. Much of the convection will diminish
during the evening, but activity may linger over SE GA due to the
proximity of the frontal boundary. Lows in the lower 70s will be
common Tuesday night.
On Wednesday, high pressure will build north across FL, helping to
push the frontal zone just north of the area. Prevailing southwest
flow will keep the east coast sea breeze from moving inland.
Convection will be initiated on the Gulf coast sea breeze, aided by
diurnal instability. Highs Wednesday will range from around 90 over
SE GA, to the lower to mid 90s over NE FL.
The frontal zone is expected to move south across the area Wednesday
night through Thursday. This will keep convective chances going
through the night Wednesday night, and help make Thursday an active
day. Due to the position of the front, a broad range in temperatures
is expected for Wednesday night, with lows around 70 over SE GA, and
lower to mid 70s over NE FL. Highs Thursday will also be influenced
by position of the front, with highs in the upper 80s over SE GA,
and lower 90s across NE FL.
&&
.LONG TERM...
(Thursday night through Sunday)
Issued at 325 AM EDT Mon Jun 12 2023
Cold frontal zone will continue to extend across southern GA through
Friday night.
The boundary will break down into Saturday, as high pressure builds
from the south through Sunday.
Convection is expected to develop each day this period. The greatest
chance will be on Friday due to the frontal boundary. With the high
to the south southeast, the prevailing flow will continue to be from
the southwest this period. This flow will keep will keep the east
coast sea breeze from moving inland.
Temperatures will trend above normal this period.
&&
.AVIATION...
(06Z TAFS)
Issued at 156 AM EDT Mon Jun 12 2023
Few to scattered cumulus will be possible through the morning
hours as the southwest low level increases. Winds will increase
to 10-15 kt by about 14z-15z with a few gusts of about 18-22 kt
during the day. Scattered showers and storms are expected in the
afternoon and evening, with best chances from the I-10 corridor
northward. Convective probabilities at the TAF sites are not
particularly high so included PROB30 group for TSRA at this time.
Some lingering isolated to scattered convection expected in the
00z-03z frame and may need to be refined in the later TAF package.
&&
.MARINE...
Issued at 325 AM EDT Mon Jun 12 2023
A front will become stationary over southeast GA by Tuesday and
then lift back north later in the week. Winds will continue to be
southwest to west through the week with surges possible in the
evening and overnight hours. Offshore southerly winds may near
exercise caution headlines the next couple of nights. Seas through
Wednesday will be around 2-3 ft, with potential for 4 ft+ out
beyond 50 miles from shore. Main threat for small boaters will be
offshore moving storms that will pose a risk of gusty winds over
35 kt and frequent lightning.
Rip Currents: Rip current risk is generally at low but may be
enhanced near any structures, piers and jetties with surf heights
near 1-2 ft or less. Similar conditions/risk look possible for
Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 91 71 90 71 / 60 30 70 50
SSI 90 74 91 74 / 60 40 60 30
JAX 93 73 94 72 / 40 30 60 10
SGJ 92 74 93 74 / 20 10 40 10
GNV 92 72 93 72 / 10 10 40 10
OCF 90 72 92 74 / 10 10 30 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jun 12, 4:30 AM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
530 AM EDT Mon Jun 12 2023
GAZ132-133-149-121015-
Atkinson GA-Coffee GA-Jeff Davis GA-
530 AM EDT Mon Jun 12 2023
...Strong thunderstorms will impact portions of western Coffee,
northwestern Atkinson and southwestern Jeff Davis Counties through
615 AM EDT...
At 529 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pineview to near Baconton. Movement was
southeast at 50 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Willacoochee, Broxton, Ambrose, Pridgen and Snipesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3190 8269 3188 8266 3128 8304 3134 8307
3136 8310 3140 8314 3146 8315 3147 8312
3151 8308 3156 8306 3161 8306 3163 8301
3166 8300 3178 8300 3179 8298 3178 8287
3182 8284 3184 8278 3185 8279 3186 8276
TIME...MOT...LOC 0929Z 324DEG 48KT 3217 8348 3138 8412
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Jun 12, 5:14 AM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
614 AM EDT Mon Jun 12 2023
GAZ132>135-149-163-121045-
Bacon GA-Atkinson GA-Appling GA-Clinch GA-Coffee GA-Jeff Davis GA-
614 AM EDT Mon Jun 12 2023
...Strong thunderstorms will impact portions of Coffee, Atkinson,
northwestern Bacon, northwestern Clinch, Jeff Davis and northwestern
Appling Counties through 645 AM EDT...
At 614 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from McRae to 10 miles southeast of Moultrie.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Douglas, Hazlehurst, Pearson, Willacoochee, Broxton, Ambrose, Graham,
Plant Hatch, Nicholls and Pridgen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3196 8238 3194 8238 3195 8231 3108 8297
3118 8297 3119 8305 3128 8303 3140 8314
3146 8315 3151 8308 3161 8306 3166 8300
3178 8300 3178 8287 3192 8268 3193 8259
3196 8256 3195 8249 3197 8250 3197 8247
TIME...MOT...LOC 1014Z 280DEG 40KT 3207 8289 3110 8362
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
23Special weather statement, Jun 12, 5:42 AM EST, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
642 AM EDT Mon Jun 12 2023
GAZ132-133-135-121115-
Appling GA-Coffee GA-Jeff Davis GA-
642 AM EDT Mon Jun 12 2023
...A strong thunderstorm will impact portions of north central
Coffee, Jeff Davis and northwestern Appling Counties through 715 AM
EDT...
At 642 AM EDT, Doppler radar was tracking a strong thunderstorm near
Snipesville, or 10 miles west of Hazlehurst, moving east at 40 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baxley, Hazlehurst, Graham, Plant Hatch, Snipesville, Denton and Pine
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3195 8239 3196 8238 3194 8238 3194 8233
3170 8231 3170 8249 3171 8252 3170 8252
3169 8284 3180 8285 3185 8279 3191 8268
3192 8268 3193 8259 3196 8256 3195 8249
3195 8248 3196 8249 3196 8250 3197 8248
TIME...MOT...LOC 1042Z 268DEG 34KT 3183 8277
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Jun 12, 5:51 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
651 AM EDT Mon Jun 12 2023
GAZ132-149-163-121115-
Atkinson GA-Clinch GA-Coffee GA-
651 AM EDT Mon Jun 12 2023
...A strong thunderstorm will impact portions of southern Coffee,
Atkinson and northwestern Clinch Counties through 715 AM EDT...
At 651 AM EDT, Doppler radar was tracking a strong thunderstorm near
Alapaha, or near Willacoochee, moving east at 40 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Douglas, Homerville, Pearson, Willacoochee and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3147 8314 3147 8312 3150 8310 3152 8268
3099 8275 3104 8297 3118 8297 3119 8305
3123 8305 3128 8303 3131 8306 3134 8307
3136 8310 3139 8311 3140 8314 3143 8314
3146 8315
TIME...MOT...LOC 1051Z 280DEG 34KT 3132 8315
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Jun 12, 6:17 AM EST, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
717 AM EDT Mon Jun 12 2023
GAZ132>136-149-151-152-163-250-350-364-121145-
Pierce GA-Bacon GA-Atkinson GA-Appling GA-Clinch GA-Coffee GA-
Western Charlton GA-Jeff Davis GA-Brantley GA-Wayne GA-
Northern Ware GA-Southern Ware GA-
717 AM EDT Mon Jun 12 2023
...Strong thunderstorms will impact portions of southeastern Coffee,
western Pierce, southeastern Atkinson, west central Brantley, Ware,
Bacon, northwestern Wayne, northern Clinch, northwestern Charlton,
eastern Jeff Davis and Appling Counties through 745 AM EDT...
At 717 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hazlehurst to near Du Pont. Movement was
east at 55 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waycross, Baxley, Hazlehurst, Alma, Blackshear, Homerville, Graham,
Argyle, Surrency and Plant Hatch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3197 8243 3195 8241 3196 8238 3194 8238
3193 8231 3194 8228 3190 8219 3191 8213
3189 8212 3190 8211 3186 8212 3183 8206
3083 8237 3088 8289 3196 8255 3195 8249
3195 8248 3196 8250
TIME...MOT...LOC 1117Z 271DEG 46KT 3186 8256 3096 8284
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESS